Bad Sinus Infection — Can Amoxicillin Worsen Tinnitus?

Discussion in 'Support' started by Christina, Feb 25, 2016.

tinnitus forum
    1. Christina

      Christina Member

      Tinnitus Since:
      1/30/15
      Hello All,
      I'm currently taking amoxicillin for a bad ear infection/sinus infection. I have noticed that my T is super loud especially after taking it, and seems to be steadily increasing with each dose. This always seems to happen to me when I take antibiotics, but I have always heard that amoxicillin isn't ototoxic, so I'm wondering why it's doing this? I'm worried because my T, I suspect, was caused by ototoxicity and I don't want to get worse. Is there anything you all take with antibiotics to protect your T from getting worse? Any recommendations? I have been taking magnesium supplements which help to a small degree, but I really am getting somewhat anxious at how loud my T is getting. Any help or advice would be most helpful.

      Thanks.
       
    2. Mr Registered User

      Mr Registered User Member

      Tinnitus Since:
      04/2012
      This is only anecdotal, but from my experience, a sinus problem or a cold is more likely to aggravate tinnitus than amoxicillin, so it might be a coincidence. I've taken lots of amoxi over the years with no problems, however, I'm sure you could find someone on the net who's had a negative experience with the drug.

      I just had a look at a couple of ototoxic lists, and it's not on there.

      On the sinus thing, check out using a neti pot. I sometimes do it using a regular teapot. It's important that the pot and water is as close to sterile as you can make it. It's a bit of a drag doing it -- cleaning the stuff, waiting for the boiled water to cool, and getting the salt content right -- but some people have good results.
       
    3. Karl28
      Wishful

      Karl28 Member

      Location:
      Melbourne
      Tinnitus Since:
      2001 bad since 2015
      Cause of Tinnitus:
      Loud music via headphones
      Honestly I took amoxicillin once and it didnt hurt my T and I took it again a second time like a year later and it did.
       
    4. Christina

      Christina Member

      Tinnitus Since:
      1/30/15
      I have some type of terrible flu-like bug and have had take ibuprofen to reduce the fever which has driven my T up considerably...ugh I hope that it will go back down but my T has a mind of it's own...
       
    5. danni1979

      danni1979 Member

      Tinnitus Since:
      1994
      Cause of Tinnitus:
      unknown
      Sinus infections play up my t like crazy!! Have been on amoxicillin lots of times and not noticed a differance in the t x
       
    6. Zeneth
      Hurting

      Zeneth Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Very Unknown At This Point.... most likely loud sound?
      Does the T go back down after the sinus infection is over?
       
    7. Christina

      Christina Member

      Tinnitus Since:
      1/30/15
      Not really.
       
    8. Zeneth
      Hurting

      Zeneth Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Very Unknown At This Point.... most likely loud sound?
      So sinus infections have just always made your T go up permanently? That's horrible
       
    9. Christina

      Christina Member

      Tinnitus Since:
      1/30/15
      I mean they go back down to some degree, but they always get a little worse than before.
       
    10. Zeneth
      Hurting

      Zeneth Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Very Unknown At This Point.... most likely loud sound?
      Yeah, that's really dumb, because I have allergies and get sinus infections a lot
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.